Alert archive / Wisconsin / Special Weather Statements in 2019

Special Weather Statement, NWS Twin Cities, MN

August 3, 2019Barron County, Dunn County, Wisconsin

NWS Twin Cities, MN issued this special weather statement at Aug 3, 2019, 5:00 PM CDT for Barron County, Dunn County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 5:00 PM CDT (22:00 UTC)
Expired
Aug 3, 2019, 5:45 PM CDT
In force
45 min
Issued by
NWS Twin Cities, MN

Counties Barron County, WI, Dunn County, WI

The radar

The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

591 
WWUS83 KMPX 032200
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Sat Aug 3 2019

WIZ014>016-025-027-028-032245-
Chippewa-Polk-Barron-Dunn-Eau Claire-Rusk-
500 PM CDT Sat Aug 3 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RUSK...
DUNN...WESTERN CHIPPEWA...WESTERN EAU CLAIRE...BARRON AND EASTERN
POLK COUNTIES...

At 459 PM CDT, strong thunderstorms were clustered near Dallas, or 17
miles south of Rice Lake, moving southeast at 10 mph.

Atmospheric conditions are favorable for the development of funnel
clouds, and one or more funnel clouds have been observed.

Trained spotters reported funnel clouds 1 mile north of Dallas, WI 
at 445 PM CDT.

Locations impacted include...
Eau Claire, Menomonie, Rice Lake, Chippewa Falls, Altoona, Lake
Hallie, Bloomer, Barron, Amery, Lake Wissota, Chetek and Cumberland.

This includes the following highways...
 Interstate 94 in Wisconsin between mile markers 38 and 82.
 U.S. Highway 53 between mile markers 86 and 152.
 U.S. Highway 61 near mile marker 165.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

Funnel clouds from this shower/thunderstorm could briefly touch down
as weak tornadoes. People in the effected area should remain inside a
sturdy structure until the shower/thunderstorm passes.

LAT...LON 4460 9165 4468 9165 4469 9197 4493 9202
      4510 9214 4521 9216 4522 9233 4565 9253
      4573 9252 4572 9216 4564 9215 4564 9177
      4516 9130 4460 9130
TIME...MOT...LOC 2159Z 309DEG 10KT 4524 9170 

$$

CTG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:59 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 3, 2:59 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
259 PM CDT Sat Aug 3 2019

.SHORT TERM...(This evening through Sunday night)
Issued at 259 PM CDT Sat Aug 3 2019

Scattered showers and storms have developed over northwest WI this
afternoon, but CU isn't particularly interesting over west central
WI or east central MN so far. This could change during the next
hour or two, but it looks like the best chance for activity will
be north of I-94 and east of I-35 into the early evening before
dissipating with sunset.

Calm winds tonight and high levels of boundary layer moisture will
promote the development of areas of fog overnight. Some of it
could be dense, particularly over Wisconsin where return flow
won't begin until after sunrise.

Southwest flow Sunday and a fair amount of sunshine will make for
another warm day. Thermal profiles don't appear to change much, so
highs will be pretty similar to today's.

A cold front will be sagging south Sunday night into Monday.
Thunderstorm development will occur along it across northern MN
during the afternoon. Some of this activity will accompany the
cold front into the CWA during the overnight hours, but a
weakening trend is expected and a mid range PoP still seems like
a good place to be for now.

.LONG TERM...(Monday through Saturday)
Issued at 259 PM CDT Sat Aug 3 2019

There is very little change in the forecast for the extended
period from Monday through next Saturday. The mean flow aloft will
be mainly from the northwest leading to two frontal passages over
the next 7 days. The first will arrive early Monday, and will
exit the state by Monday afternoon. Although severe weather is
possible along this front Monday, the worst conditions look to be
farther south into Iowa based on timing. The next frontal passages
will arrive around Wednesday. Again, there remains a chance of
precipitation with this frontal frontal passage but the main upper
level energy remains in Canada. Therefore, anything more then
scattered activity looks reasonable. Based on little change in air
masses, temperatures will average near or slightly above normal
through mid week, but trending slightly cooler than average by
Thursday/Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1241 PM CDT Sat Aug 3 2019

VFR expected this afternoon and evening. Areas of fog are expected
overnight, with IFR/LIFR conditions possible at EAU, RNH, and STC.
A few showers and storms this afternoon, especially over
Wisconsin.

KMSP...Perhaps some shallow fog overnight, otherwise no concerns
through the period. Can't rule out a stay shower this afternoon,
but the probability is low.

/OUTLOOK FOR KMSP/
Sun night...VFR. Chc -TSRA late. SW Wind 5 kts.
Mon...VFR. Chc -TSRA. SW/W wind 5-10 kts.
Tue...VFR. NW wind 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...BORGHOFF
LONG TERM...JLT
AVIATION...BORGHOFF
Hazardous weather outlook, Aug 3, 12:37 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1237 PM CDT Sat Aug 3 2019

MNZ043>045-050>053-060>063-070-078-WIZ014>016-023>028-041745-
Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Chisago-
Hennepin-Anoka-Ramsey-Washington-Dakota-Goodhue-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
1237 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...southeast Minnesota...
northwest Wisconsin and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms are possible this afternoon. Severe weather
is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday night through Monday. A few of
these storms could be severe.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ041-042-047>049-054>059-064>069-073>077-082>085-091>093-041745-
Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-
Carver-Scott-Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan-
Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-
1237 PM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southwest Minnesota and west central Minnesota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible Sunday night through Monday. A few of
these storms could be severe.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

In the hours before

Special weather statement, Aug 3, 5:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Sat Aug 3 2019

WIZ014>016-025-027-028-032245-
Chippewa-Polk-Barron-Dunn-Eau Claire-Rusk-
500 PM CDT Sat Aug 3 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN RUSK...
DUNN...WESTERN CHIPPEWA...WESTERN EAU CLAIRE...BARRON AND EASTERN
POLK COUNTIES...

At 459 PM CDT, strong thunderstorms were clustered near Dallas, or 17
miles south of Rice Lake, moving southeast at 10 mph.

Atmospheric conditions are favorable for the development of funnel
clouds, and one or more funnel clouds have been observed.

Trained spotters reported funnel clouds 1 mile north of Dallas, WI
at 445 PM CDT.

Locations impacted include...
Eau Claire, Menomonie, Rice Lake, Chippewa Falls, Altoona, Lake
Hallie, Bloomer, Barron, Amery, Lake Wissota, Chetek and Cumberland.

This includes the following highways...
 Interstate 94 in Wisconsin between mile markers 38 and 82.
 U.S. Highway 53 between mile markers 86 and 152.
 U.S. Highway 61 near mile marker 165.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.

Funnel clouds from this shower/thunderstorm could briefly touch down
as weak tornadoes. People in the effected area should remain inside a
sturdy structure until the shower/thunderstorm passes.

LAT...LON 4460 9165 4468 9165 4469 9197 4493 9202
      4510 9214 4521 9216 4522 9233 4565 9253
      4573 9252 4572 9216 4564 9215 4564 9177
      4516 9130 4460 9130
TIME...MOT...LOC 2159Z 309DEG 10KT 4524 9170

CTG

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:20 PM CDTSpecial Weather StatementMPXHennepin25 min
Aug 3, 5:46 PM CDTSpecial Weather StatementMPXRamsey44 min
Aug 3, 6:55 PM CDTSpecial Weather StatementMPXRamsey50 min
Aug 3, 5:53 PM CDTSpecial Weather StatementMPXBarron, Chippewa, Eau Claire52 min

Nearby

Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.